Efficient solution of symmetric eigenvalue problems from families of coupled systems

Research output: Contribution to journalArticleScientificpeer-review

Researchers

Research units

Abstract

Efficient solution of the lowest eigenmodes is studied for a family of related eigenvalue problems with common 2 × 2 block structure. It is assumed that the upper diagonal block varies between different versions while the lower diagonal block and the range of the coupling blocks remain unchanged. Such block structure naturally arises when studying the effect of a subsystem to the eigenmodes of the full system. The proposed method is based on interpolation of the resolvent function after some of its singularities have been removed by a spectral projection. Singular value decomposition can be used to further reduce the dimension of the computational problem. Error analysis of the method indicates exponential convergence with respect to the number of interpolation points. Theoretical results are illustrated by two numerical examples related to finite element discretization of the Laplace operator.

Details

Original languageEnglish
Pages (from-to)1789-1814
Number of pages26
JournalSIAM Journal on Numerical Analysis
Volume57
Issue number4
Publication statusPublished - 1 Jan 2019
MoE publication typeA1 Journal article-refereed

    Research areas

  • Acoustics, Dimension reduction, Eigenvalue problem, Subspace method

Download statistics

No data available

ID: 37108337